Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 73, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 2, 2018, 3:28 AM EST. It took effect at Dec 2, 2018, 10:00 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2018, 3:28 AM EST (08:28 UTC)
- In effect from
- Dec 2, 2018, 10:00 PM EST
- Expired
- Dec 4, 2018, 3:57 AM EST
- In force
- 30 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
964 WHUS71 KCLE 020828 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 328 AM EST Sun Dec 2 2018 LEZ145>149-021630- /O.NEW.KCLE.SC.Y.0073.181203T0300Z-181203T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 328 AM EST Sun Dec 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 4 PM EST Monday. * WINDS...Southerly winds today will shift to the southwest and west during the evening then continue into the Monday afternoon, Speeds will increase to 15 to 25 knots with gusts up to 30 knots. * WAVES...building to 4 to 7 feet this evening and continuing into Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
8 follow-up statements
145 WHUS71 KCLE 021517 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1017 AM EST Sun Dec 2 2018 LEZ145>149-022330- /O.CON.KCLE.SC.Y.0073.181203T0300Z-181203T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1017 AM EST Sun Dec 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST MONDAY... * WINDS...South winds will turn to the west this evening and increase to 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
274 WHUS71 KCLE 022005 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 305 PM EST Sun Dec 2 2018 .A trough will swing across Lake Erie tonight as low pressure tracks across the Central Lakes. Then a cold will push across the lake on Monday. LEZ145>149-030415- /O.EXT.KCLE.SC.Y.0073.181203T0300Z-181204T0300Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 305 PM EST Sun Dec 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST MONDAY... * WINDS...Southwest winds will turn to the west this evening and increase to 15 to 25 knots with gusts to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
556 WHUS71 KCLE 030314 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1014 PM EST Sun Dec 2 2018 .A trough will swing across Lake Erie tonight as low pressure tracks across the Central Lakes. Then a cold will push across the lake on Monday. LEZ144-031115- /O.EXB.KCLE.SC.Y.0073.000000T0000Z-181203T1500Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- 1014 PM EST Sun Dec 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 AM EST Monday. * WINDS...Southwest 15 to 25 knots with gusts to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145>149-031115- /O.CON.KCLE.SC.Y.0073.000000T0000Z-181204T0300Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1014 PM EST Sun Dec 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST MONDAY... * WINDS...Southwest winds will turn to the west this evening and increase to 15 to 25 knots with gusts to 30 knots. * WAVES...Building to 4 to 7 feet overnight then decreasing to 3 to 5 feet late Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
381 WHUS71 KCLE 030912 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 412 AM EST Mon Dec 3 2018 .A reinforcing cold will push across the lake today causing winds to remain gusty on the lake. LEZ145>149-031715- /O.EXT.KCLE.SC.Y.0073.000000T0000Z-181204T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 412 AM EST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS...Northwest 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ144-031500- /O.CON.KCLE.SC.Y.0073.000000T0000Z-181203T1500Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- 412 AM EST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
850 WHUS71 KCLE 031420 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 920 AM EST Mon Dec 3 2018 .A reinforcing cold will push across the lake today causing winds to remain gusty on the lake. LEZ144-031530- /O.CAN.KCLE.SC.Y.0073.000000T0000Z-181203T1500Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- 920 AM EST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. West winds have diminished to 15 to 20 knots and waves have subsided to 2 to 4 feet. $$ LEZ145>149-032230- /O.CON.KCLE.SC.Y.0073.000000T0000Z-181204T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 920 AM EST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS...West 15 to 25 knots becoming northwest at 15 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
580 WHUS71 KCLE 032015 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 315 PM EST Mon Dec 3 2018 LEZ145>149-040415- /O.CON.KCLE.SC.Y.0073.000000T0000Z-181204T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 315 PM EST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
277 WHUS71 KCLE 040302 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1002 PM EST Mon Dec 3 2018 LEZ145>149-040900- /O.CON.KCLE.SC.Y.0073.000000T0000Z-181204T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1002 PM EST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 5 feet decreasing to 2 to 4 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
881 WHUS71 KCLE 040857 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 357 AM EST Tue Dec 4 2018 LEZ145>149-041000- /O.CAN.KCLE.SC.Y.0073.000000T0000Z-181204T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 357 AM EST Tue Dec 4 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds will continue to diminish this morning and therefore the waves will also subside below 4 feet. Therefore, the small craft advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 1:03 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 2, 1:03 AM EST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 103 AM EST Sun Dec 2 2018 .SYNOPSIS... A warm front near the Ohio River will lift north of the forecast area Erie tonight. Low pressure will track across the Central Great Lakes Sunday. The trailing cold front will push across the forecast area Monday, ushering in a much colder conditions. && .NEAR TERM /THROUGH TODAY/... Warm front has lifted north of the forecast area but residual showers with some embedded thunder exist over the area as the stronger jet energy moves into the area behind the front. Have adjusted the forecast for tonight to reflect a window of likely pops with a slight chance of thunder over the next couple of hours, but then clear the area out quickly as drier air surges into the area with the front to the north. Original Discussion... Low pressure near Kansas City will track into NRN IL overnight, lifting a warm front just south of the Ohio river, north of the forecast area. First wave of rain will move NE of the forecast area late this evening. This will be followed by a second wave of rain that will develop ahead of cold front across the Mid and Lower Mississippi Valleys. A stray thunderstorm is not out of the question overnight in the west as strong shear develops as ll Jet increases to 40 knots. But with dew point only in the 40s left out mention of thunder in forecast. The low temperature tonight should occur near midnight local with slowly rising temps overnight. Some lingering rain in the east Sunday morning but should move east of the forecast area by mid morning. Temperatures will soar into the mid to lower 50s tomorrow, which is roughly 15 degrees above normal for early December. Sixty is not out of the question with a near the lakeshore with a strong south flow if we get some sun. A few stray showers are possible near the lakeshore by late afternoon as low pressure tracks into the Central Great Lakes. Low will track into New England sunday night, with the trailing cold front sagging south across Lake Erie. Could see some rain near the lakeshore overnight. Best chance in snowbelt as an upper level short wave dives across eastern lake Erie. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... A decent mid level trough will move through the region on Monday with an associated cold front. Winds will shift to northerly and become gusty with cold air advection Monday afternoon into the night. Scattered rain showers will change over to snow showers as the colder air moves in Monday afternoon and evening. We will have to watch the wind direction Monday night into Tuesday for some possible Lake Huron connection of Lake Effect snow possibly due to the northerly winds. Otherwise scattered lake effect snow showers will be around across the Snowbelt areas. Winds will become northwesterly on Tuesday and relax a little bit but will continue to see the potential for some lake effect snow showers across the primary Snowbelt areas. The wind direction shifts to more westerly by Wednesday with northwest Pennsylvania and the higher elevations being the area seeing additional snow showers. Accumulations at this time look light with several inches possible. Temperatures will definitely be colder with highs in the 30s and lows in the 20s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Gusty southwesterly winds will be ahead of a stronger and fast moving cold front advancing through the region on Thursday. A quick shot of light snow will be with the weather system and front Thursday afternoon and Thursday evening. Winds will shift to west- northwest Thursday night into Friday as well as a reinforcing push of colder air. Additional lake effect snow showers will be likely across the primary Snowbelts Thursday night through Friday night. Temperatures through the long term through next weekend will remain below seasonal averages. Highs will be in the 30s. Lows in the 20s. We will have to watch forecast model trends on a possible winter system impacting the region next weekend. && .AVIATION /06Z Sunday THROUGH Thursday/... A mixed bag of flight conditions can be found across the area as a warm front has lifted to the north of all of the terminals. A line of showers with some embedded thunder bisects the area this morning and to the northeast of this line, conditions are mostly non-VFR with the exception of lakeshore areas with the favored downslope flow. Behind this line of showers, conditions have improved to VFR with some patchy MVFR. Conditions will likely deteriorate again before dawn but it'll generally be a brief window. After dawn today, cloud coverage should begin diminishing from southwest to northeast and can see most folks getting some VFR today. Where conditions completely clear, winds will then be an issue with good mixing and gusts to 25 or 30 knots aren't out of the question. A cold front will approach the area tonight and non- VFR conditions will be favored into Monday. OUTLOOK...Non-VFR probable on Monday into Tuesday with snow as a cold front crosses the region. && .MARINE... Update...Will let the small craft advisory go as planned. Winds on the west basin has dropped well below 20 knots most areas. Original...Easterly winds this afternoon with shift to more southeasterly this evening and overnight between 15 and 25 knots. The easterly component of the winds are strongest over the western basin of Lake Erie where small craft advisories are currently. Winds will shift to southwesterly by Sunday afternoon followed by a cold front passage on Monday. Gusty northerly winds up to 25 knots will probably occur Monday afternoon through Tuesday afternoon and additional small craft advisories may be needed for most locations east of the islands. Winds will become more westerly by mid week followed by gusty southwesterly winds later in the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB/Sefcovic SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Sefcovic MARINE...Griffin/TK
Hazardous weather outlook, Dec 1, 6:47 AM EST, 20 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 647 AM EST Sat Dec 1 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-021200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 647 AM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 2, 12:43 AM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1243 AM EST SUN DEC 2 2018
OHZ008>011-018>021-028>032-037-038-020645-
Summit-Erie-Richland-Medina-Sandusky-Lorain-Wayne-Holmes-Crawford-
Seneca-Huron-Stark-Cuyahoga-Ashland-Morrow-
1243 AM EST SUN DEC 2 2018
...A BROKEN LINE OF SHOWERS WILL MOVE FROM THE MID OHIO REGION TO
THE CENTRAL LAKESHORE...
At 1238 AM EST, radar indicated showers with a few rumbles of
thunder located along a line extending from east of Tiffin to near
New Washington to Crestline to 8 miles southeast of Killbuck.
Movement was northeast at 55 mph.
Winds in excess of 40 mph are possible with these showers and
thunderstorms.
Locations that may be impacted include...Cleveland, Akron, Canton,
Lorain, Elyria, Mansfield, Medina, Wooster, Sandusky, Ashland,
Norwalk, Western Vermilion, Vermilion, Millersburg, Parma, Lakewood,
Cuyahoga Falls, Euclid, Cleveland Heights and Strongsville.
LAT...LON 4046 8219 4057 8218 4055 8263 4058 8279
4123 8313 4152 8269 4141 8248 4154 8201
4149 8174 4163 8149 4157 8148 4156 8139
4099 8139 4099 8109 4073 8109 4072 8124
4065 8124 4066 8146 4063 8167 4044 8167
TIME...MOT...LOC 0538Z 232DEG 50KT 4121 8301 4104 8287 4081 8275 4040
8187
MullenThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 12:43 AM EST | Special Weather Statement | CLE | Ashland, Crawford, Cuyahoga, Erie, Holmes, Huron and 6 more | 62 min |
| Dec 2, 4:15 PM EST | Special Marine Warning | CLE | 60 min | |
| Dec 2, 4:56 PM EST | Special Weather Statement | CLE | Richland | 34 min |
| Dec 2, 6:13 PM EST | Special Weather Statement | CLE | Cuyahoga, Geauga, Lake, Portage, Summit | 47 min |
| Dec 2, 6:36 PM EST | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more | 54 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.